MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL21A
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter during the gastrectomy while in esophagojejunostomy, the surgeon complaint about the labeling.Surgeon used a standard sized device due to small sized patient and did not know that the stapler was for xl size.The anvil would not mate into the handle and the anvil legs bent.The surgeon opened a new one and it also did not work.To resolve the issue, the surgeon switched standard handle to xl sized and there was an extended surgical extension of 2 hours or more to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key13323114
Report Number1219930-2022-00264
Device Sequence Number11983421
Product Code GDW
UDI-Device Identifier10884521042858
UDI-Public10884521042858
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAORVIL21A
Device Catalogue NumberEEAORVIL21A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Initial Report FDA Received Date01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale